• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

MAUDE Adverse Event Report: GALDERMA Q-MED UNKNOWN HA FILLER IMPLANT, DERMAL, FOR AESTHETIC USE

  • Print
  • Share
  • E-mail
-
Super Search Devices@FDA
510(k) | DeNovo | Registration & Listing | Adverse Events | Recalls | PMA | HDE | Classification | Standards
CFR Title 21 | Radiation-Emitting Products | X-Ray Assembler | Medsun Reports | CLIA | TPLC
 

GALDERMA Q-MED UNKNOWN HA FILLER IMPLANT, DERMAL, FOR AESTHETIC USE Back to Search Results
Device Problem Adverse Event Without Identified Device or Use Problem (2993)
Patient Problems Headache (1880); Occlusion (1984); Pain (1994); Swelling (2091); Discomfort (2330); Numbness (2415); No Code Available (3191)
Event Type  Injury  
Manufacturer Narrative
Pharmacovigilance comments: the serious, expected event of vascular occlusion, the non-serious, unexpected event of discomfort, and the non-serious, expected events of pain, oral hypoaesthesia, headache, swollen tongue, tongue discolouration and oral paraesthesia were considered possibly related to the treatment. The non-serious event of tongue atrophy was considered to be secondary to the vascular event and therefore expected and possibly related to the treatment. Serious criteria included the need for medical intervention to prevent permanent damage. Potential contributory factor include injection technique. This case meets the criteria of seriousness and causality for expedited reporting to the regulatory authorities. Engineering evaluation: no corrective or preventive action will be initiated. The events are expected with the exception of discomfort. It is stated in the warning section in the ifu for the restylane range of products that the product should not be injected intravascularly. As for other injectable medical devices inadvertent injection into blood vessels could potentially lead to vascular occlusion, ischemia and necrosis. Manufacturer narrative: the suspect product was an unspecified ha filler. Lot number was not reported. (b)(4).
 
Event Description
Case (b)(4) is a literature report received on 03-jan-2018. Wang et al. , vascular complications after chin augmentation using. Aesthetic plast surg 2017; doi: 10. 1007/s00266-017-1036-3. A (b)(6) healthy woman underwent ha augmentation of the chin for better proportion of her lower face. The information about ha was unclear, and the details of the injection procedure are unknown. During the injection, she suddenly felt pain followed by numbness in the right side of her tongue. In addition, she developed a headache and felt discomfort in the nuchal region. Head magnetic resonance imaging was immediately performed to detect any acute cerebral infarction or hematencephalon. The mri scanning showed no acute cerebrovascular event. Ultrasonography examination of the cervical vessels revealed no significant stenosis. The right side of the tongue became swollen and dull-red in color 2 h after ha injection. The pain and numbness persisted. Intravascular intervention radiation angiography was performed 6 h after the ha injection. The angiography result showed that the distal section of the deep lingual artery was absent, and the anterior part of the right tongue had delayed visualization and low-density radiocontrast. Multipoint injection of hyaluronidase (100 u dissolved in 1 ml normal saline) was performed on the right side of the tongue. Owing to the lack of reference for intravascular administration and the concern about significant adverse effects on vital organs, intra-arterial application of hyaluronidase was not conducted. The symptoms of swelling and discoloration persisted for two days. From the third day, the affected side of the tongue became mildly atrophic. The pain disappeared on postoperative day five. The paresthesia persisted until postoperative day nine, when the patient was lost to follow-up. In this case, the signs and symptoms (pain, numbness, discoloration, and swelling) of the tongue indicated the possibility that a sudden vascular occlusion had occurred. The interventional angiography examination, which showed no development of the distal section of the deep lingual artery and a low-density area in the anterior part of the right tongue, further confirmed the diagnosis.
 
Search Alerts/Recalls

  New Search  |  Submit an Adverse Event Report

Brand NameUNKNOWN HA FILLER
Type of DeviceIMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
GALDERMA Q-MED
seminariegatan 21
uppsala, SE-75 2 28
SW SE-752 28
Manufacturer Contact
lisa benaise
seminariegatan 21
uppsala, SE-75-2 28
SW   SE-752 28
MDR Report Key7209478
MDR Text Key97888622
Report Number9710154-2018-00012
Device Sequence Number1
Product Code LMH
Combination Product (y/n)N
Reporter Country CodeCH
PMA/PMN Number
P040024
Number of Events Reported1
Summary Report (Y/N)N
Report Source Manufacturer
Source Type foreign,health professional,l
Reporter Occupation
Type of Report Initial
Report Date 01/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Date FDA Received01/22/2018
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Operator
Was Device Available for Evaluation? No Answer Provided
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report Sent to FDA01/22/2018
Distributor Facility Aware Date01/18/2018
Event Location Other
Date Report to Manufacturer01/03/2018
Date Manufacturer Received01/03/2018
Was Device Evaluated by Manufacturer? No Answer Provided
Is the Device Single Use? No Answer Provided
Is This a Reprocessed and Reused Single-Use Device?
Type of Device Usage

Patient Treatment Data
Date Received: 01/22/2018 Patient Sequence Number: 1
-
-